Sorry I will try and keep it short but include a Basic History
Age 26 - suffered acute pancreatitis at age 21 from complications due to gallstones. Gallbladder removed at age 22. No problems with surgery, however, experience diahorrea after every meal since gallbladder was removed. Assured by doctor that this is an unfortunately side effect and normal for some patients. Was told it would most likely settle within 3-6 months. 4 years on it has not changed, doctor assures there is no medication that can help other than Immodium when necessary and would not do any testing.
I don't drink alcohol since the pancreatitis (and only social drinker before), I don't smoke or do any recreational drugs. I am married and employed in a managerial position in retail which can be quite stressful but overall I would so I don't have any massive stress and I live a fairly normal life. We have two dogs which we walk every day, I walk to work and I think I get regular exercise although I am about 30 lbs overweight.
I suffer severe reflux since the gallbladder removal also. No indigestion or heartburn - just reflux. I take gaviscon with every meal and lansaprazole 30mg daily. Doctor says it is either a hernia or a stomach ulcer but does not seem to want to explore to diagnose for sure as he says I would not get the surgery approved (financially) at my age to remove a hernia and a stomach ulcer is treated with the drugs I am already on.
Changed doctor, and ensured slue of tests. Tested positive for coeliac disease. Changed diet completely and am now gluten free and go for regular bloodwork. This has not changed diahorrea one bit. Had colonoscopy (reluctantly on behalf of doctor (and myself, not fun!) as they said my age was not great enough for colon cancer to be possible but colitis/crohn's was a slim chance) but this came back clear. Advised to eat a low fat diet & extra fibre - which I do. Due to coeliac I now cook everything from scratch, eating a lot of fruit & veg and took all the fibre tablets recommended but still no changes.
Recently (last month) been experiencing severe abdominal pain, left side only, dull throb/ache at a pain scale of maybe 5-6 at the front radiating to an almost stabbing pain near the back at a pain scale of 7-8 - as bad as any attacks of gallstones I had but not as bad as the pancreatitis which was morphine screaming excrutiating - the painkillers I have been prescribed are CoDydramol and Tramadol neither of which help it. Obviously it cannot be gallstones again as I have no gallbladder! I am worried sick about damage to my pancreas or possible pancreatitic cancer but the doctor says this is not to be concerned about
Right side experiences no pain - this only happens at night so far. I am also needing to get up to go to urinate frequently - maybe 3 times every night, this made doctor do further blood tests for diabetes and thyroid but these came back normal. The doctor is now saying that this is all simply side effects of either the pancreatitis or the gallbladder removal and I will just have to take the painkillers for pain management and immodium if I want to go out after eating and this will be the rest of my life.
Obviously I find it all uncomfortable, draining, embarrassing and it is seriously affecting my work environment and my social environment. It is starting to cause me depression now and work from home when I can which cuts me off from my social network but I find it hard to explain to friends/family the discomfort I am in because it's in an embarrassing area.
Does anyone have any suggestions? My immediate concern is the severe abdominal pain as I am worried that there could be something more sinister than bile problems behind it. Or is my doctor right, and all this is just side effects and I will be stuck with it for the rest of my life.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?